Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 277, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2016, 7:06 PM EDT for 5 counties in Georgia. It was in force for 69 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2016, 7:06 PM EDT (23:06 UTC)
- Expired
- Aug 14, 2016, 8:15 PM EDT
- In force
- 69 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 14 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:40 PM EDT | TSTM WND DMG | 4 Ne Lakeland, GA | TREE DOWN |
| Aug 14, 7:40 PM EDT | TSTM WND DMG | Lakeland, GA | 9 TO 10 TREES DOWN THROUGHOUT LANIER COUNTY |
| Aug 14, 7:48 PM EDT | TSTM WND DMG | Valdosta, GA | 12 TO 13 TREES DOWN IN LOWNDES COUNTY |
| Aug 14, 8:00 PM EDT | TSTM WND DMG | 3 Sse Weber, GA | POWER LINE DOWN |
| Aug 14, 8:00 PM EDT | TSTM WND DMG | 6 Wsw Hahira, GA | TREE DOWN RESULTING IN POWER OUTAGE TO 496 CUSTOMERS NEAR MORVEN IN NORTHEAST BROOKS COUNTY ON GA POWER WEBSITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WUUS52 KTAE 142306
SVRTAE
GAC019-027-075-173-185-150015-
/O.NEW.KTAE.SV.W.0277.160814T2306Z-160815T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERRIEN COUNTY IN GEORGIA...
SOUTHEASTERN BROOKS COUNTY IN GEORGIA...
LANIER COUNTY IN GEORGIA...
SOUTHEASTERN COOK COUNTY IN GEORGIA...
LOWNDES COUNTY IN GEORGIA...
* UNTIL 815 PM EDT
* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF NEEDMORE TO NEAR JENNINGS...MOVING
NORTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...QUITMAN...LAKELAND...VALDOSTA...NASHVILLE...HAHIRA...
RAY CITY...I-75 AT EXIT 16...VALDOSTA STATE UNIVERSITY...
MOODY AIR FORCE BASE...REMERTON...MEIGS...DASHER...MORVEN...
CECIL...DIXIE...ALLENVILLE...I-75 AT EXIT 5...
BLUE SPRINGS AND NANKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3065 8360 3081 8368 3134 8307
3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2306Z 140DEG 27KT 3084 8270 3058 8319
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
992
WWUS52 KTAE 142341
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT SUN AUG 14 2016
GAC019-027-075-173-185-150015-
/O.CON.KTAE.SV.W.0277.000000T0000Z-160815T0015Z/
BERRIEN GA-BROOKS GA-LANIER GA-COOK GA-LOWNDES GA-
741 PM EDT SUN AUG 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN BERRIEN...SOUTHEASTERN BROOKS...LANIER...
SOUTHEASTERN COOK AND LOWNDES COUNTIES...
AT 740 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKELAND TO 8 MILES SOUTHEAST OF QUITMAN...MOVING
NORTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...QUITMAN...LAKELAND...VALDOSTA...NASHVILLE...HAHIRA...RAY
CITY...
I-75 AT EXIT 16...VALDOSTA STATE UNIVERSITY...MOODY AIR FORCE BASE...
REMERTON...MEIGS...DASHER...MORVEN...CECIL...DIXIE...ALLENVILLE...I-
75 AT
EXIT 5...BLUE SPRINGS AND NANKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3065 8360 3081 8368 3134 8307
3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2340Z 116DEG 32KT 3100 8300 3073 8344
HAIL...<.75IN
WIND...60MPH
$$
42-DVD611
WWUS52 KTAE 150000
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT SUN AUG 14 2016
GAC019-027-075-173-185-150015-
/O.CON.KTAE.SV.W.0277.000000T0000Z-160815T0015Z/
BERRIEN GA-BROOKS GA-LANIER GA-COOK GA-LOWNDES GA-
800 PM EDT SUN AUG 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN BERRIEN...CENTRAL BROOKS...LANIER...SOUTHEASTERN
COOK AND NORTHERN LOWNDES COUNTIES...
AT 800 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKELAND TO NEAR QUITMAN...MOVING NORTHWEST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUITMAN...LAKELAND...VALDOSTA...NASHVILLE...HAHIRA...RAY CITY...I-75
AT
EXIT 16...VALDOSTA STATE UNIVERSITY...MOODY AIR FORCE
BASE...REMERTON...
MEIGS...MORVEN...CECIL...DIXIE...ALLENVILLE...BLUE
SPRINGS...EMPRESS...
HANSELL...BARRETTS AND BROOKS CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3091 8311 3087 8316 3085 8314 3084 8321
3076 8332 3065 8360 3081 8368 3134 8307
3128 8304 3119 8305 3118 8297 3098 8305
TIME...MOT...LOC 0000Z 140DEG 27KT 3110 8310 3083 8354
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:12 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 14, 3:12 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT SUN AUG 14 2016
.NEAR TERM [Through Tonight]...
A weak mid-level inverted trough moving across the eastern Gulf will
help to enhance convection late afternoon/evening compared to
coverage yesterday. The main focus for the higher PoPs is across the
eastern part of the CWA, near VLD. This enhancement is clearly shown
by the hi-res models and given the good agreement, have tended on
the higher side of most guidance for PoPs for the first half of
tonight. With the mid-level inverted trough shifting west tonight,
this in addition to the loss of daytime heating should decrease PoPs
significantly for the second half of the night.
Lows will mainly be in the mid 70s tonight except for parts of SE
Alabama that may drop into the lower 70s.
.SHORT TERM [Monday Through Tuesday Night]...
Deep layer ridging will continue to build across the region through
mid week, putting the forecast area in an easterly flow regime. This
will yield a more active east coast sea-breeze, which will in turn
enhance shower and storm chances across the eastern third of the
forecast area each afternoon and evening. Expect POPs to range
between 20-40%, with afternoon highs running in the low to mid
90s.
.LONG TERM [Wednesday Through Sunday]...
A weak shortwave trough moving across the Southern Great Lakes
region will help to deamplify ridging across the area by mid-week,
yielding a return to normal summertime conditions. Afternoon
thunderstorm chances will generally run in the 40% range. Afternoon
highs will generally run in the mid 90s before gradually decreasing
into the lower 90s by the end of the period.
Operational model guidance remains fairly consistent from model to
model and with previous solutions in depicting a vigorous shortwave
trough sweeping across the central and eastern US by the end of the
week/weekend timeframe, moving the ridge eastward out of the region.
If this comes to fruition, it would mark the beginning of a pattern
shift across the forecast area.
&&
.AVIATION [Through 18Z Monday]...
Convection has started to develop and overall the best chances of
TSRA will be near VLD this afternoon, although there is a chance
across the entire area and thus have included VCTS or tempo at each
one of the sites. Storms this evening will linger a little longer
and diminish by around 4z. Fog is expected Monday morning at the
sites that receive rain this afternoon.
&&
.MARINE...
Southeasterly winds will prevail at 10 to 15 knots each afternoon
through Tuesday before decreasing later in the week. Expect seas of
2 to 3 feet, with a slight chance of thunderstorms each afternoon
and evening.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
The Steinhatchee River at Steinhatchee remains the only river in
flood stage (minor flood stage) and is forecast to continue to
recede slowly in the coming days. The Sopchoppy River near Sopchoppy
continues to recede this afternoon, with the river forecast to fall
below action stage sometime tomorrow afternoon or evening. The Shoal
River at Mossy Head has receded below action stage this afternoon,
while the gauge near Crestview remains in action stage. The river is
expected to slowly recede through the remainder of the week at
this point. Widespread heavy rainfall is not expected to
aggravate these sites or any other points along our area rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 76 95 76 / 30 20 10 20 20
Panama City 76 89 78 89 78 / 20 20 10 30 0
Dothan 72 92 74 92 74 / 30 30 10 30 20
Albany 74 95 75 95 75 / 40 20 10 20 10
Valdosta 73 94 74 93 75 / 40 40 20 30 20
Cross City 74 93 75 92 75 / 40 40 20 30 20
Apalachicola 77 89 78 89 78 / 20 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Godsey
HYDROLOGY...PullinIn the hours before
Local storm report, Aug 14, 5:23 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG HIGH BLUFF 31.16N 85.73W
08/14/2016 GENEVA AL UTILITY COMPANY
CAUSE OF POWER OUTAGE NEAR HIGH BLUFF WAS DUE TO TREE
DOWN
&&
DVDLocal storm report, Aug 14, 5:29 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 N ENTERPRISE 31.33N 85.85W
08/14/2016 COFFEE AL LAW ENFORCEMENT
TREES...POWER LINES...AND POLES DOWN MAINLY ON THE NORTH
SIDE OF ENTERPRISE
&&
DVDSpecial weather statement, Aug 14, 5:41 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 PM EDT SUN AUG 14 2016
FLZ029-034-128-134-142230-
LAFAYETTE FL-COASTAL DIXIE FL-COASTAL TAYLOR FL-INLAND DIXIE FL-
541 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DIXIE AND SOUTHEASTERN LAFAYETTE
COUNTIES UNTIL 630 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLERS BLUFF...OR 7 MILES WEST OF
CHIEFLAND...MOVING NORTHWEST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSS CITY...FOWLERS BLUFF...OLD TOWN...YELLOW JACKET...TENNILLE...
CROSS CITY AIRPORT...SHAMROCK...CLARA...FLETCHER...JONESBORO...
EUGENE...HINES...GUARANTO SPRINGS AND FANNING SPRINGS.
LAT...LON 2977 8295 2972 8296 2970 8294 2970 8296
2963 8297 2958 8294 2958 8295 2954 8298
2947 8298 2940 8302 2937 8307 2934 8307
2933 8310 2976 8341 2972 8335 2982 8332
2993 8296 2980 8292
TIME...MOT...LOC 2141Z 151DEG 31KT 2945 8298
JLFSpecial weather statement, Aug 14, 6:33 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM EDT SUN AUG 14 2016
GAZ155-142300-
SEMINOLE GA-
633 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEMINOLE COUNTY
UNTIL 700 PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF DONALSONVILLE...MOVING
NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...IRON
CITY...FAIRCHILD...SHARPHAGEN...LELA...DESSER...LITTLE
HOPE...DONALDSONVILLE A/P...STEAM MILL...DRAKES STILL...DAVIS PARK...
REYNOLDSVILLE AND RIVERTURN.
LAT...LON 3100 8475 3085 8477 3078 8492 3082 8494
3084 8493 3087 8494 3088 8493 3093 8498
3096 8498 3097 8500 3101 8500 3107 8502
3107 8479
TIME...MOT...LOC 2233Z 151DEG 7KT 3089 8485
42-DVDLocal storm report, Aug 14, 6:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 NW MAYO 30.09N 83.24W
08/14/2016 LAFAYETTE FL 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTSpecial weather statement, Aug 14, 6:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT SUN AUG 14 2016
ALZ067-069-GAZ121-142-142345-
HOUSTON AL-HENRY AL-CLAY GA-EARLY GA-
657 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HENRY...WESTERN EARLY
AND SOUTH CENTRAL CLAY COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
AT 657 PM EDT/557 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF FORT GAINES TO 9 MILES NORTHWEST OF
DONALSONVILLE...AND MOVING NORTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...COTTONWOOD...FORT GAINES...BLAKELY...HEADLAND...DOTHAN...
KINSEY...ASHFORD...COWARTS...WEBB...COLUMBIA...AVON...NEWVILLE...MADR
ID...
GORDON...JAKIN...HALEBURG...MEMPHIS...CEDAR SPRINGS AND PLEASANT
PLAINS.
LAT...LON 3157 8492 3107 8495 3107 8503 3105 8501
3103 8501 3101 8500 3100 8500 3100 8543
3167 8536
TIME...MOT...LOC 2257Z 125DEG 24KT 3151 8499 3111 8501
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:23 PM EDT | Special Weather Statement | TAE | Ben Hill | 37 min |
| Aug 14, 4:27 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 48 min |
| Aug 14, 5:14 PM EDT | Special Weather Statement | TAE | Grady, Mitchell, Thomas | 46 min |
| Aug 14, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Early | 56 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | TAE | Seminole | 27 min |
| Aug 14, 7:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Irwin, Lowndes and 2 more | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.